# SDR HPKS2014FA0000621

- Difficulty date: May 21, 2014
- Submitted: October 23, 2014
- Operation: General aviation
- Aircraft: N5286M
- Make and model: Beech C24R
- Aircraft serial: MC570
- System (JASC): 3210 · Main Landing Gear
- Part: Roll Pin
- Part number: MS9048213
- Condition: Failed
- Location: Landing Gear
- Part time: 3,283 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: D
- Precautionary procedure: A

## Discrepancy

DURING TAKEOFF,  FLIGHT LINE NOTICED SOMETHING APPEARED TO FALL FROM THE AIRCRAFT.  A QUICK FOD INSPECTION OF THE RUNWAY FOUND LANDING GEAR SHOCK DISK, AND THE ALUMINUM PLATE.  THE AIRCRAFT WAS INFORMED OF THE SITUATION AND RETURNED TO AIRPORT, LANDING WITH NO FURTHER DAMAGE TO THE ACFT.  UPON INSPECTION OF THE LT LANDING GEAR, IT WAS DETERMINED THAT THE ROLL PIN, PN MS9048-213 HAD SHEARED IN THE COMPRESSOR FITTING, PN 169-8100333, RELEASING THE TUBE ASSY, PN 1698100319, AND ALLOWING THE SHOCK DISK FALL FROM THE ACFT.  THE RT LANDING GEAR ROLL PIN WAS REMOVED FOR INSPECTION AND FOUND TO BE DEFORMED.  THE ROLL PIN IS SUBJECTED TO LARGE AMOUNTS OF STRESS AFTER TAKEOFF DUE TO THE DESIGN OF THE LANDING GEAR.  THE SHOCK DISK ARE UNDER SERIOUS COMPRESSION AT ALL TIMES.  A SPECIAL JIG IS REQUIRED TO COMPRESS THEM FOR INSTALLATION.  WE BELIEVE THIS IS TOO MUCH SHEAR FORCE FOR A SIMPLE HOLLOW ROLL PIN.  SPOTFACING THE COMPRESSOR FITTING AND INSTALLING AN AN4-XXA BOLT WITH A MS21042-L4 NUT MIGHT BE A BETTER SOLUTION.
